Aa
A
A
Close
221122 tn?1323014865
Mag/Fish Oil......stomach problems!
Okay, so I've taken mag and/or fish oil in my life without problems.  On Sat I decided to get the enteric coated fish oil for better absorption along with a mag oil type pill for the same reason.  I took one each on Sat and two each on Sun.  I think the mag is 400 mg each.  By Monday, I couldn't leave the house with such severe diarrhea.  I am not taking either today, so I know I will have my PVCs, but I've read that both can cause this side effect, although I've never had it before.  These were expensive!  Anyone have any suggestions? I'd like to try again with one and a low dose, but must WORK!  I can't leave the house.  Help?
Cancel
9 Answers
Page 1 of 1
Avatar universal
Try 250 mg magnesium twice daily or breaking your 400 mg in half if possible. If I take more than 250 at once it is SCARY! Also, take one of the fish oils and pierce it with a fork and smell it to make sure the batch is fresh... Old/rancid ones will have a bad odor and you don't want to take those.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
221122 tn?1323014865
Thanks for responding.  I didn't take anything this am and was PLAGUED by PVCs all day.  I took a mag when I got home (can't break cuz they're the oil ones) and have had a little relief.  I will try a few days then add the fish oil to see which triggered it.  I got really good quality fish oil, so it isn't that.  I read where fish oil can have an extreme laxative effect.  We'll see.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
637910 tn?1454710180
Oh, I must say, I don't have any problems at all with my digestion? But I always make sure I take my fish oil and the magnesium with a meal (breakfast and dinner). Maybe try that if you haven't already? Or start with a lower dose as Colleen 1964 suggested, your digestive system might need to get used to all this first? My Magnesium pills aren't "oil-pills", what did you mean by that?
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
221122 tn?1323014865
Someone here posted that mag oil is better to absorb and better for the kidneys so I got the oil (there is a liquid, but it was MAJOR expensive). I do take everything with food.  Guess that is why it came out so quickly.  hahaaha
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
637910 tn?1454710180
Well, maybe oil n' oil don't mix so well (or too well, ha ha ha), it might have just been an oil-overdose for you :)
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
612551 tn?1450025775
I always take a medication with side effects just before bed, if possible.  In the case of the symptoms you suffered, that many not be a good idea.  

Still, split meds if you can, some of my pills are only in the morning (Metoprolol ER) and only in the evening (Warfarin, Simvastatin).  I don't think any of these interact, but ...  

I am again taking fish oil and glucosamine in the morning, but that's for joint pain, not for my heart.. but I'll take it if it helps the heart too.

None of the above cause me any digestive problems.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
221122 tn?1323014865
I cut down to one mag oil a day and have been okay. I must introduce the fish oil back in and see if that was the culprit.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
1048055 tn?1258190615
I take 2400 g.s of fish oil a day. for about a year now i have had excessive bloating and gas also loose oily stools for days at a time. Has anyone ervr had these side effects? I had a colonoscopy 2 weeks ago to make sure it was not my colon . scan run on stomach, no problems there either. but the diarraha and gas are almost more than I can stand. Am going to stop fish oil for a week or so to see if this is creating my trouble. Any one help with this, or confirm I am not out of my mind with all this?
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
1088044 tn?1257043026
Hello ... the magnesium you should take for heart palps is magnesium taurate it is highly absorb able and  does not give you diarrhea.. I had the same problem as you until I started taking this form of it. It has really helped with my palpitations and anxiety .  
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Your Answer
Avatar universal
Answer
Do you know how to answer? Tap here to leave your answer...
Answer
Answer
Post Answer
A
A
Top Arrhythmias Answerers
Recent Activity
Avatar universal
Blank
Nsvt commented on nsvt
Dec 01
Avatar universal
Blank
Karismatico commented on Marathon Running Done...
Nov 28
Avatar universal
Blank
Heart Rhythm Community Resources